Stef2011 - I'm curious of your take on my situation.
I have been taking Tenofovir for about 10 months. Prior to TDF my Alt level range was around 29-32. Since starting with TDF, my Alt has been in the high 30s, low 40s. Most journals I read claim that patients on TDF have Alt normalization/reduction. Why do you think mine is in the 40s? Possibly because of the Simvastatin, or because the TDF may be causing Alt level to raise?
raised ALT could be due to many things including drugs, fatty liver and immune system fighting the virus. I do not know your full history. but Stopping simvastatin may help. Getting good BMI to reduce fatty liver. may help.
When the total AFP is low, then the L3% is often hard to measure. Levels of the L3% over 10% were associated with a 10 times higher likelihood of HCC.
There is another marker of HCC that was reported to be even much more sensitive in HCC detection. While AFP levels were elevated in 80% of a cohort of 99 HCC patients ( from 1520 screened patients),
the Interleukin-2 Receptor levels were elevated in 98 out of 99 of these HCC patients.
This sounds like a extremely useful marker then, since being in the normal range would almost rule out HCC.
The paper is " Soluble Interleukin-2 Receptor levels in hepatocellular cancer; a more sensitive marker than alpha fetoprotein" .Senior author is Steven A. Curley, from the University of Texas. Find it in Pubmed. Annals of Surgical Oncology 1999.
Another test I get is the DCP Des-gamma carboxyprothrombin test (PIVKA-II), better tumor marker than AFP.
AFP L3% is said to be elevated in people with hepatitis, so this test may be unreliable. AFP L3 of 10% does show 7 fold increased risk of HCC (in normal population). People with HBV are already at an increased risk, so this test seems to just confirm that fact. Also a high AFP L3% in someone with an AFP of over 10 (as an example), is going probably be more significant than a person with an elevated AFP L3% that has a low AFP.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.